Alert archive / Nebraska / Wind Advisories in 2015

Wind Advisory 4, NWS Omaha, NE

March 3, 201519 counties in Nebraska; Monona County, Iowa

NWS Omaha, NE issued this wind advisory at Mar 3, 2015, 10:21 AM CST for 19 counties in Nebraska; Monona County, Iowa. It took effect at Mar 3, 2015, 11:00 AM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2015, 10:21 AM CST (16:21 UTC)
In effect from
Mar 3, 2015, 11:00 AM CST
Expired
Mar 3, 2015, 3:00 PM CST
In force
4 hr
Issued by
NWS Omaha, NE

Counties Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 78 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 4.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 239 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
441 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
239 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

232 
WWUS73 KOAX 031621
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1021 AM CST TUE MAR 3 2015

...STRONG NORTHWEST WINDS THROUGH MID AFTERNOON...

.GUSTY NORTHWEST WINDS WILL SPREAD ACROSS THE AREA INTO EARLY
AFTERNOON WITH GUSTS TO AROUND 45 MPH AT TIMES. THE WINDS ARE
ASSOCIATED WITH A STRONG COLD FRONT MOVING ACROSS EASTERN NEBRASKA
AND SOUTHWEST IOWA LATE THIS MORNING.

IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-
032100-
/O.NEW.KOAX.WI.Y.0004.150303T1700Z-150303T2100Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
LANCASTER-SALINE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON...
BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...
LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...
WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT...
WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS...
SCHUYLER...FREMONT...DAVID CITY...WAHOO...ASHLAND...YUTAN...
SEWARD...MILFORD...LINCOLN...CRETE...WILBER
1021 AM CST TUE MAR 3 2015

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

* TIMING...STRONG NORTHWEST WINDS MOVING INTO THE AREA LATE THIS
  MORNING THROUGH MID AFTERNOON.

* WINDS...SUSTAINED WINDS 25 TO 35 MPH WITH GUSTS AROUND 45 MPH AT
  TIMES.

* IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS AND BLOW AROUND UNSECURED OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

FOBERT
1 follow-up statement
304 
WWUS73 KOAX 032055
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
255 PM CST TUE MAR 3 2015

IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-
032200-
/O.EXP.KOAX.WI.Y.0004.000000T0000Z-150303T2100Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
LANCASTER-SALINE-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON...
BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...
LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...
WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT...
WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS...
SCHUYLER...FREMONT...DAVID CITY...WAHOO...ASHLAND...YUTAN...
SEWARD...MILFORD...LINCOLN...CRETE...WILBER
255 PM CST TUE MAR 3 2015

...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

GUSTY NORTHWEST WINDS HAD STARTED TO DIMINISH AT MID AFTERNOON AND
WILL CONTINUE TO WEAKEN SLOWLY THROUGH THE REMAINDER OF THE
AFTERNOON INTO EARLY THIS EVENING. BREEZY CONDITIONS ARE LIKELY
THROUGH MIDNIGHT WITH NORTHWEST WINDS 15 TO 25 MPH.

$$

FOBERT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Mar 3, 5:30 AM CST, 4 hours 51 minutes earlier.

Area forecast discussion, Mar 3, 5:30 AM CST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
530 AM CST TUE MAR 3 2015

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 147 AM CST TUE MAR 3 2015

WV IMAGERY REVEALING AN ELONGATED UPPER TROF EXTENDING FROM CNTRL
CANADA TO JUST OFF THE SRN CA COASTLINE WITH NRN SEGMENT SHORTWAVE
TROF OVER THE NRN ROCKIES AND CLOSED SRN CIRCULATION OVER SRN CA. AT
THE SFC...LEADING EDGE OF INBOUND COLD FRONT CURRENTLY EXTENDING
ACROSS ERN ND...SW SD...NERN WY WITH REGIONAL RADAR MOSAIC ALREADY
SHOWING AREA OF SNOW JUST AHEAD OF THE FRONT OVER SD AND THE NEB
PANH WITHIN AREA OF STOUT 295K UPGLIDE.

MAIN CONCERN CONTINUES TO BE WHERE/WHEN PCPN TYPE CHANGE WILL OCCUR
AS THE COLD FRONT SWEEPS INTO THE CWA THIS MORNING.

GIVEN DRY LOW LYR PER OAX SOUNDING...INITIAL PCPN ACTIVITY SHOULD BE
BE IN THE FORM OF DRIZZLE/FREEZING DRIZZLE OVER THE SRN CWA UNTIL
INFLUX OF BNDRY LYR MOISTURE MOVES IN FROM THE SOUTH TO SATURATE THE
COLUMN OUT FOR RA OR FZRA TO COMMENCE. MEANWHILE TO THE
NORTH...GFSLAMP/HRRR PUT THE COLD FRONT MOVING INTO THE CWA SOMETIME
BTWN 13Z-14Z THIS MORNING. WX TYPE ALGORITHM IS SHOWING -S/FZRA
INITIALLY BEFORE CHANGE TO -S/FZRA MIX SHORTLY AFTER 12Z...THEN ALL
SNOW BTWN 15Z-18Z. THERE WILL ONLY BE A BRIEF PERIOD FOR ANY SNOW
ACCUMULATIONS TO OCCUR AND AT THIS POINT BELIEVE MOST OF THE NRN CWA
WILL SEE LESS THAN AN INCH. GIVEN ALL THIS...LACK OF SIGNIFICANT
SNOWFALL/ONLY MINOR ROADWAY ICING...NO HEADLINES PLANNED AT THIS
TIME. ALSO...SFC WINDS WILL BE GUSTY BUT PROBABLY NOT ENOUGH TO
CONSIDER ISSUING HEADLINE FOR MEETING ADV CRITERIA.

HOWEVER...WILL EMPHASIZE THE DETERIORATING CONDITIONS THOUGH IN THE
HWO.

OTHERWISE DRY THROUGH THE REST OF THE NEAR TERM PDS WITH A WARMING
TREND BEGINNING IN EARNEST ON THURSDAY.

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 147 AM CST TUE MAR 3 2015

NO MAJOR CHANGES NEED IN THE EXTENDED PDS AS BOTH MEX/ECMMOS PROG
DRY WX WITH A NICE TEMP REBOUND NEXT WEEKEND AND ABOVE NORMAL HIGHS
ALL THE INTO THE EARLY PART OF NEXT WEEK.

&&

.AVIATION...(12Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 528 AM CST TUE MAR 3 2015

MESSY CONDITIONS THIS MORNING WITH FREEZING DRIZZLE POSSIBLE WITH
IFR CONDITIONS...AND EVEN LIFR CONDITIONS AT KLNK. COLD FRONT
ARRIVES AND SWITCHES WINDS TO THE NORTHWEST AND SUBSTANTIALLY
INCREASE TO 20 TO 35 KNOTS AT KOFK BY 14Z...KLNK BY 15Z AND KOMA
BY 16Z. VFR CONDITIONS DEVELOP BY 19Z AT KOFK AND 21-21Z AT
KLNK/KOMA.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...DEE
LONG TERM...DEE
AVIATION...DEWALD
Hazardous weather outlook, Mar 3, 4:05 AM CST, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
405 AM CST TUE MAR 3 2015

IAZ043-NEZ011-012-015>018-030>034-042-043-040015-
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-
405 AM CST TUE MAR 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

A WINTRY MIX CONSISTING OF FREEZING RAIN AND LIGHT SNOW IS
EXPECTED DURING THE MORNING HOURS OVER THE OUTLOOK AREA. A
PRECIPITATION CHANGE OVER TO ALL SNOW SHOULD BE UNDERWAY THEN
AROUND THE MORNING RUSH HOUR AS A COLD FRONT PUSHES THROUGH THE
REGION AND TEMPERATURES DROP TO BELOW FREEZING.

SNOW ACCUMULATIONS OF LESS THAN AN INCH ARE EXPECTED TO OCCUR
NORTH OF A LINE FROM PLATTE COUNTY TO MONONA COUNTY IOWA. ANY ICE
ACCUMULATIONS LOOK TO BE RATHER MINIMAL AS WELL.

NEVER THE LESS...CAUTION IS STILL ADVISED AS SOME PATCHY SLICK
SPOTS WILL BE POSSIBLE ON ROADWAY AND SIDEWALKS THIS MORNING. IF
TRAVELING THIS MORNING...PLEASE ALLOW PLENTY OF TIME TO REACH
YOUR DESTINATION.

IMPROVING CONDITIONS ARE EXPECTED THEN DURING THE AFTERNOON
HOURS...BUT WINDS WILL REMAIN GUSTY OUT OF THE NORTHWEST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ055-056-069-079-080-090-091-NEZ044-045-050>053-065>068-078-
088>093-040015-
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-DODGE-
WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-
OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
405 AM CST TUE MAR 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

A PRECIPITATION MIX CONSISTING OF RAIN AND FREEZING RAIN IS
EXPECTED THROUGH MID MORNING OVER THE OUTLOOK AS LONG AS
TEMPERATURES REMAIN BELOW FREEZING. THE THREAT FOR FREEZING RAIN
WILL COME TO AN END BY LATE MORNING BEFORE QUICKLY ENDING
ALTOGETHER BY EARLY AFTERNOON. ANY ICE ACCUMULATIONS THAT MAY
OCCUR WILL BE MINIMAL AT BEST.

NEVER THE LESS...CAUTION IS STILL ADVISED AS SOME PATCHY SLICK
SPOTS WILL BE POSSIBLE ON ROADWAY AND SIDEWALKS THIS MORNING. IF
TRAVELING THIS MORNING...PLEASE ALLOW PLENTY OF TIME TO REACH
YOUR DESTINATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Mar 3, 5:20 AM CST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
520 AM CST TUE MAR 3 2015

IAZ043-055-056-069-079-080-090-091-NEZ033-034-043>045-050>053-
065>068-078-088>093-031400-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-CUMING-BURT-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-
SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-
NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH...WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS...
DECATUR...SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...
ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA...
SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...
CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...STERLING...
AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
520 AM CST TUE MAR 3 2015

...FREEZING DRIZZLE POSSIBLE THIS MORNING...

AREAS OF DRIZZLE WILL OCCUR THIS MORNING...WITH TEMPERATURES
RANGING FROM 30 TO 33 DEGREES. THUS...BE PREPARED FOR SOME SLICK
SPOTS ON UNTREATED ROADWAYS...AND ESPECIALLY ON BRIDGES AND
OVERPASSES AND IN LOW LYING AREAS. SIDEWALKS AND PARKING LOTS
COULD ALSO BECOME SLICK.

DEWALD
Special weather statement, Mar 3, 6:42 AM CST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
642 AM CST TUE MAR 3 2015

IAZ043-055-056-069-079-080-090-091-NEZ015-018-031>034-042>045-
050>053-065>068-078-088>093-031500-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-WAYNE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-
DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-
CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH...PENDER...MACY...WALTHILL...WINNEBAGO...WAYNE...
NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...OAKLAND...
LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...BLAIR...
DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
642 AM CST TUE MAR 3 2015

...FREEZING DRIZZLE THIS MORNING...

AREAS OF FREEZING DRIZZLE WILL CONTINUE THIS MORNING WITH
TEMPERATURES RANGING FROM 29 TO 34 DEGREES. WHILE MAIN ROADS WILL
MOSTLY BE OKAY BECAUSE THEY WERE LIKELY PRETREATED...BE PREPARED
FOR SOME SLICK SPOTS ON UNTREATED ROADWAYS...AND ESPECIALLY
SECONDARY ROADS AND ALSO NEIGHBORHOOD STREETS AND ON RURAL ROADS.
BRIDGES AND OVERPASSES COULD ALSO BE VERY SLICK THIS MORNING...IN
ADDITION TO SIDEWALKS AND PARKING LOTS. PLEASE USE EXTRA CAUTION
AND SLOW DOWN...USE WINTER DRIVING SKILLS AND ALLOW SOME EXTRA
TRAVEL TIME TO REACH YOUR DESTINATION.

DEWALD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 7:06 AM CSTFreezing Rain AdvisoryOAXBurt, Butler, Cass, Colfax, Cuming, Dodge and 8 more3 hr

Nearby

Wind Advisories in Nebraska, 2015Wind Advisories in Iowa, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.